Get E-Book on COVID-19

Q. I took only two active tablets of the combined OCP, and I had unprotected sex. Can I be pregnant?

Answered by
Dr. R Balakrishnan Menon
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on May 23, 2017

Hello doctor,

I had unprotected sex, but my husband did not ejaculate inside me. I am on the combined contraceptive pill, but I have taken only two tablets of the active pills. What are my chances of getting pregnant?

Dr. R Balakrishnan Menon

Infertility Obstetrics And Gynaecology
#

Hi,

Welcome to icliniq.com.

How are you doing?

Unprotected sex definitely has a chance of pregnancy.

Even if he did not ejaculate inside you, even the pre-seminal fluid or precum, that is, the clear fluid that comes out of the penis before the semen, which is rich in young healthy sperm, comes in contact with the genitals or the thighs, sperms can swim up into the vagina and reach the egg. So, then there is a chance of pregnancy.

If you started taking combined pills two days ago, then there is no hormonal suppression and there is a chance of pregnancy. Mechanism of action of these pills is the same as estrogen and progesterone hormone produced in your body. They are given in high dose, so the body hormones are suppressed, so there will be no ovulation, so no pregnancy. But for such a suppression to occur, you should have been on the pills for at least two months and should have been taking the pills regularly without fail.

If during such regular intake with good suppression of hormones, if you have sex during the period of the inactive pill, there is no problem. I had to explain as your history was quite incomplete and missing many details.

Hope I have clarified your doubt, do write back if any more queries. All the best.

For further queries consult an obstetrician and gynaecologist online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist


Was this answer helpful?

 | 

Related Questions:
While on birth control pill, what can cause vaginal spotting?
Fertility (or) Ovulation Period Calculator
I have ovulation and period symptoms even after taking Depot. Why?
 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Pregnancy and Birth

Article Overview: Pregnancy is the time taken for a fetus to develop inside a woman’s womb. Sometimes, if more than one embryo develops inside the uterus at the same time, it is known as a multiple pregnancy.  Read Article


Dr. Shruti Kainth Kaushal
Obstetrician And Gynaecologist

Overview: Pregnancy is the time taken for a fetus to develop inside a woman’s womb. Sometimes, if more than one embryo develops inside the uterus at the same time, it is known as a multiple pregnancy. It typically lasts for 40 weeks from the last menstrual period (LMP). A woman can get pregna...  Read Article

Accidentally, had birth control pill during pregnancy. What shall I do?

Query: Hi doctor, I got my last period on the 1st of last month. Two days back, I used birth control pills. But, I am 2 weeks pregnant now. Will it cause any side effect?  Read Full »

Pregnancy test had two mildly visible lines, but it is now negative.

Query: Hello doctor, I had unprotected sex six weeks ago and my period was late for two weeks. I used the first PT when my period was five days late and it has two lines but it is not that visible. After three days, I tried again and it is already negative. Up to the two-weeks late period, all PT are negat...  Read Full »

Also Read


Crohn's Disease
Crohn's disease causes inflammation of the digestive tract, which results in symptoms like severe diarrhea, stomach pain...  Read more»
I was diagnosed with Celiac disease a year back. Can you suggest any medicine?
Having celiac fromnlast 10 year dignosis recently ayear ago since then i am gluten free still cant absorb food feeling w...  Read more»
My head is shivering from 20 days, and it feels like head trauma. What is the cause?
Hello sir, My head is shivering like anything , feeling like trauma is head. And its start anytime in a day and when s...  Read more»

Ask your health query to a doctor online?

Ask an Obstetrician & Gynaecologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.